Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 26, NWS Kansas City, MO

June 24, 20086 counties in Missouri

NWS Kansas City, MO issued this flash flood warning at Jun 24, 2008, 11:11 PM CDT for 6 counties in Missouri. It was in force for 6 hr. 19 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2008, 11:11 PM CDT (04:11 UTC)
Expired
Jun 25, 2008, 5:00 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Daviess County, MO, DeKalb County, MO, Grundy County, MO, Linn County, MO, Livingston County, MO, Sullivan County, MO

The radar

The Pleasant Hill radar (KEAX), 130 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 11:52 PM CDTFLASH FLOODTrenton, MOFOUR TO FIVE INCHES OF WATER FLOWING OVER HIGHWAY AA.
Jun 25, 12:00 AM CDTFLASH FLOOD3 E Gallatin, MOHIGH WATER HAS CAUSED HIGHWAY 6 TO BE CLOSED 3 MILES EAST OF GALLATIN.
Jun 25, 12:11 AM CDTFLASH FLOODGallatin, MOSIGNIFICANT WATER OVER THE ROADS REPORTED ON ROUTE 6 IN GALLATIN AND ROUTE CC 2 MILES WEST OF GALLATIN. RELAYED BY MISSOURI TROOP H.
Jun 25, 12:15 AM CDTFLASH FLOOD5 W Trenton, MOSIGNIFICANT WATER FLOWING OVER ROUTE 6 WEST OF TRENTON.
Jun 25, 12:20 AM CDTFLASH FLOOD3 S Trenton, MOHIGHWAY 65 FLOODING 3 TO 4 MILES SOUTH OF TRENTON.
Jun 25, 12:20 AM CDTFLASH FLOOD5 S Trenton, MOSIGNIFICANT WATER FLOWING OVER HIGHWAY 65 3 TO 7 MILES SOUTH OF TRENTON. MODOT IN ROUTE TO BARACADE HIGHWAY.
Jun 25, 12:22 AM CDTFLASH FLOOD2 S Purdin, MOSIGNIFICANT WATER FLOWING ACROSS HIGHWAY 5 ABOUT 2 MILES S OF PURDIN.
Jun 25, 12:25 AM CDTHEAVY RAIN 3.55Trenton, MO3.55 INCHES STORM TOTAL.
Jun 25, 12:28 AM CDTFLASH FLOODGallatin, MOHIGHWAY 13 CLOSED ALONG SOUTH SIDE OF GALLATIN DUE TO FLOODING.
Jun 25, 12:50 AM CDTFLASH FLOOD1 Ne Gallatin, MOCLOSED HWY 6 WERE IT CROSSES THE GRAND RIVER EAST OF GALLATIN. WATER REPORTED TO BE WASTE DEEP.
Jun 25, 12:56 AM CDTHEAVY RAIN 4.63 S Browning, MO4.6 INCHES OF RAIN IN PAST 12 HOURS.
Jun 25, 1:14 AM CDTFLASH FLOOD6 S Jameson, MOHWY 13 6 MILES SOUTH OF JAMESON CLOSED DUE TO FLOODING. REPORTS OF 6 FEET OF WATER OVER THE ROAD FROM MODOT.
Jun 25, 1:30 AM CDTFLASH FLOOD1 N Linneus, MOHWY 5 NORTH OF LINNEUS CLOSED.
Jun 25, 1:30 AM CDTFLASH FLOOD5 E Purdin, MOSEVERAL LOCATIONS ON ROUTE C EAST OF PURDIN HAVE WATER OVER ROAD.
Jun 25, 1:59 AM CDTHEAVY RAIN 6.6Linneus, MO6.60 INCHES OF RAIN MEASURED AT LINNEUS DCP SINCE 7 AM...INCLUDING 5.22 IN THE PAST 2 HOURS. RIVER STAGE UP 15 FEET IN PAST HOUR.
Jun 25, 2:58 AM CDTFLASH FLOOD6 S Jamesport, MOINTERSECTION OF HWY 190 AND ROUTE V UNDER SEVERAL FEET OF WATER.
Jun 25, 3:45 AM CDTHEAVY RAIN 8.48Linneus, MO8.48 INCHES OF RAIN MEASURED AT DCP GAUGE SINCE 8 AM TUESDAY. 7.10 OF THAT IN THE PAST 4 HOURS.
Jun 25, 4:42 AM CDTFLOOD1 Ne Jameson, MOHWY-U UNDER WATER 1 MILE NORTH OF HWY-P.
Jun 25, 4:50 AM CDTFLOOD3 Ne Gallatin, MOHWY-K UNDER WATER JUST NORTH OF INTERSECTION WITH MO HWY-6.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2468 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
1.4
Supercell composite
11.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 250415
FFWEAX
MOC061-063-079-115-117-211-251000-
/O.NEW.KEAX.FF.W.0026.080625T0411Z-080625T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1111 PM CDT TUE JUN 24 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DAVIESS COUNTY IN NORTH CENTRAL MISSOURI
  EASTERN DEKALB COUNTY IN NORTHWEST MISSOURI
  NORTHERN LINN COUNTY IN NORTH CENTRAL MISSOURI
  NORTHERN LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI
  SOUTHERN GRUNDY COUNTY IN NORTH CENTRAL MISSOURI
  SOUTHERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 500 AM CDT

* AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE 
  WARNED AREA. RAINFALL AMOUNTS OF AN INCH AND HALF TO TWO INCHES 
  HAS ALREADY OCCURRED IN LESS THAN TWO HOURS ACROSS THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GALLATIN...MAYSVILLE...TRENTON...BROWNING...GALT...JAMESPORT AND
  LINNEUS.

ONE AND THREE QUARTERS INCH OF RAIN HAS OCCURRED IN THE TRENTON 
AREA. 

ADDITIONAL RAINFALL AMOUNTS MAY BRING RAINFALL TOTALS IN EXCESS OF 3 
INCHES TO THE WARNED AREA CAUSING STREAMS AND CREEKS TO QUICKLY 
RISE...AND DITCHES TO OVERFLOW ON ROADWAYS. STORM SEWERS MAY BECOME 
OVERWHELMED AS WELL.  

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

A FLASH FLOODING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

LAT...LON 4012 9293 3983 9294 3978 9410 3979 9411
      3979 9421 3977 9422 3976 9440 3996 9438
      4017 9336

$$

PC
3 follow-up statements
000 
WGUS73 KEAX 250546
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1241 AM CDT WED JUN 25 2008

...SIGNIFICANT FLOODING OF ROADS IS OCCURRING IN THE WARNED AREA...

MOC061-063-079-115-117-211-251000-
/O.CON.KEAX.FF.W.0026.000000T0000Z-080625T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB MO-LIVINGSTON MO-LINN MO-DAVIESS MO-GRUNDY MO-SULLIVAN MO-
1241 AM CDT WED JUN 25 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN SULLIVAN...
SOUTHERN GRUNDY...DAVIESS...NORTHERN LINN AND NORTHERN LIVINGSTON
COUNTIES IN NORTH CENTRAL MISSOURI...AND EASTERN DEKALB COUNTY IN
NORTHWEST MISSOURI UNTIL 500 AM CDT...

AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED 3 TO 5 INCHES OF RAIN HAS FALLEN. 

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...GALLATIN...MAYSVILLE...TRENTON...BROWNING...GALT...
JAMESPORT AND LINNEUS.

SOME ROADS BEING IMPACTED BY THIS FLOODING INCLUDE...HIGHWAY 65 3 TO 
7 MILES SOUTH OF TRENTON...HIGHWAY 5 TWO MILES SOUTH OF 
PURDIN...HIGHWAY 13 SOUTH OF GALLATIN...ROUTE 6 IN GALLATIN AND 
ROUTE C C TWO MILES WEST OF GALLATIN.

THE GALLATIN POLICE HAVE REPORTED WIDESPREAD FLOODING AND REQUEST 
THAT NO ONE TRAVEL THROUGH THE AREA TONIGHT. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 4012 9293 3983 9294 3978 9410 3979 9411
      3979 9421 3977 9422 3976 9440 3996 9438
      4017 9336

$$

PC
000 
WGUS73 KEAX 250856
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
346 AM CDT WED JUN 25 2008

MOC063-250901-
/O.CAN.KEAX.FF.W.0026.000000T0000Z-080625T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB MO-
346 AM CDT WED JUN 25 2008

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN DEKALB
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4012 9293 3983 9294 3978 9410 3979 9411
      3979 9421 4000 9421 4017 9336

$$

MOC061-079-115-117-211-251000-
/O.CON.KEAX.FF.W.0026.000000T0000Z-080625T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON MO-LINN MO-DAVIESS MO-GRUNDY MO-SULLIVAN MO-
346 AM CDT WED JUN 25 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN SULLIVAN...
SOUTHERN GRUNDY...DAVIESS...NORTHERN LINN AND NORTHERN LIVINGSTON
COUNTIES IN NORTH CENTRAL MISSOURI UNTIL 500 AM CDT...

AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT HEAVY RAIN PRODUCING THUNDERSTORMS CONTINUED TO OCCUR OVER THE 
ENTIRE REGION EXCEPT FOR DAVIESS COUNTY. HOWEVER...THE VERY HEAVY 
RAINS FROM TUESDAY EVENING CONTINUED TO PRODUCE FLOODING OVER PARTS 
OF DAVIESS COUNTY WITH COUNTY HIGHWAY MM NEAR GALLATIN WAS 
REPORTEDLY CLOSED.

DOPPLER RADAR ESTIMATES A LARGE SWATH OF OVER 4 INCHES OF RAIN HAS 
FALLEN OVER MOST OF THE WARNED AREA WITH BETWEEN 6 AND 8 INCHES 
FALLING FROM NEAR JAMESON TO CHULA TO EAST OF PURDIN. AN ADDITIONAL 
ONE HALF TO ONE AND A HALF INCHES OF RAIN IS POSSIBLE THROUGH 7 AM 
EAST OF A JAMESPORT TO CHULA LINE. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 4012 9293 3983 9294 3978 9410 3979 9411
      3979 9421 4000 9421 4017 9336

$$

MJ
000 
WGUS73 KEAX 250917 CCA
FFSEAX

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
346 AM CDT WED JUN 25 2008

MOC063-250911-
/O.COR.KEAX.FF.W.0026.000000T0000Z-080625T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB MO-
346 AM CDT WED JUN 25 2008

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN DEKALB
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4012 9293 3983 9294 3978 9410 3979 9411
      3979 9421 4000 9421 4017 9336

$$

MOC061-079-115-117-211-251000-
/O.COR.KEAX.FF.W.0026.000000T0000Z-080625T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON MO-LINN MO-DAVIESS MO-GRUNDY MO-SULLIVAN MO-
346 AM CDT WED JUN 25 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN SULLIVAN...
SOUTHERN GRUNDY...DAVIESS...NORTHERN LINN AND NORTHERN LIVINGSTON
COUNTIES IN NORTH CENTRAL MISSOURI UNTIL 500 AM CDT...

AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT HEAVY RAIN PRODUCING THUNDERSTORMS CONTINUED TO OCCUR OVER THE 
ENTIRE REGION EXCEPT FOR DAVIESS COUNTY. HOWEVER...THE VERY HEAVY 
RAINS FROM TUESDAY EVENING CONTINUED TO PRODUCE FLOODING OVER PARTS 
OF DAVIESS COUNTY WITH COUNTY HIGHWAY MM NEAR GALLATIN WAS 
REPORTEDLY CLOSED.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...GALLATIN...TRENTON...BROWNING...GALT...JAMESPORT AND
LINNEUS.

DOPPLER RADAR ESTIMATES A LARGE SWATH OF OVER 4 INCHES OF RAIN HAS 
FALLEN OVER MOST OF THE WARNED AREA WITH BETWEEN 6 AND 8 INCHES 
FALLING FROM NEAR JAMESON TO CHULA TO EAST OF PURDIN. AN AUTOMATED 
RAIN GAGE NEAR LINNEUS MEASURED 8.48 INCHES SINCE 8 AM TUESDAY WITH 
7.10 INCHES HAVING FALLEN SINCE AROUND MIDNIGHT. AN ADDITIONAL ONE 
HALF TO ONE AND A HALF INCHES OF RAIN IS POSSIBLE THROUGH 5 AM EAST 
OF A JAMESPORT TO CHULA LINE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 4012 9293 3983 9294 3978 9410 3979 9411
      3979 9421 4000 9421 4017 9336

$$

MJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 8:47 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 24, 8:47 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
847 PM CDT TUE JUN 24 2008

.DISCUSSION...

MCV HAS MOVED INTO NWRN MO WITH CONVECTION GRADUALLY ON THE INCREASE
FROM NORTH OF INTERSTATE 70 TO NEAR THE IA BDR. SVR THREAT WILL
SLOWLY DIMINISH AS THE MDT INSTABILITY BECOMES MORE ELEVATED IN
NATURE. PRIMARY SVR THREAT THROUGH AT LEAST MIDNIGHT WILL BE LARGE HAIL.

HAVE ALSO ADJUSTED THE HEAVY RAIN THREAT A LITTLE NORTH AND SHIFTED
THE FFA ACCORDINGLY. PRECIPITABLE WATER VALUES STILL NEAR 1.75 INCHES
IN THE WATCH AREA WITH FFG GUIDANCE VALUES BETWEEN 1 AND 2 INCHES.

DB

&&

.PREV DISCUSSION... /ISSUED 620 PM CDT TUE JUN 24 2008/

CONCERN IN THE SHORT TERM IS THE SEVERE AND HEAVY RAIN POTENTIAL.
MCV WAS LOCATED IN XTRM SCNTRL KS EAST OF GRI WITH A NARROW TROPICAL
FETCH AHEAD OF THE MCV FM NWRN OK TO NWRN MO. AN OUTFLOW BOUNDARY/WRM
FRNT WAS LOCATED FROM JUST SOUTH OF MKC TO NR DMO. THE INTERACTION OF
THE MCV AND THE FUTURE LOCATION OF THE BOUNDARY WILL BE CRITICAL FOR
SVR WX DEVELOPMENT AND HEAVY RAINFALL. CLOUD COVER WILL KEEP BOUNDARY
FM MVG RAPIDLY NORTH LATE THIS AFTN WITH THE BOUNDARY LIKELY TO FLANK
I-70 BY EARLY THIS EVENING. THE BOUNDARY WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT...WITH ACTIVITY MAINLY ALONG AND NORTH OF
THE BOUNDARY. AN UNSTABLE AIR MASS WAS IN PLACE ACR SWRN/WCNTRL MO
WITH SBCAPES IN EXCESS OF 3000 J/KG. SFC-6KM SHEAR BETWEEN 30-40 WAS
ALSO NOTED NORTH OF THE BOUNDARY. LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY THREATS. HOWEVER...ENHANCED HELICITY NEAR THE BOUNDARY
MAY TRIGGER ISOLATED TORNADOES.

THE BOUNDARY WILL BE SLOW TO SHIFT NORTH TONIGHT AND GIVEN THE MCV
TRACK AND SFC-6KM SHEAR VECTOR...THUNDERSTORMS MAY TRAIN OVER THE SAME
AREA LATE THIS AFTN AND TNGT...MAINLY IN A CORRIDOR FROM I-70 TO
ROUTE 36. HAVE ISSUED AN FFA FOR THIS AREA. CONFIDENCE IS NOT HIGH AT
THIS TIME AND THE FFA MAY NEED TO BE SHIFTED NORTH TO REFLECT CURRENT
TRENDS.

RIDGE GRADUALLY BUILDS WEDNESDAY AND THURSDAY WITH WEAK SHORTWAVES
BRUSHING THE EXTREME NRN CWA. CAP ALSO STRENGTHENS A LITTLE THE NEXT
COUPLE OF DAYS...BUT MAY NOT PRECLUDE A FEW THUNDERSTORMS MAINLY NEAR
THE IOWA BORDER. OTHERWISE...TEMPERATURES TO WARM THROUGH THURSDAY
WITH A COMPROMISE OF THE MAV/MET PREFERRED.

DB

MEDIUM RANGE (FRI-TUE)

MEDIUM RANGE FORECAST FOCUSED ON PRECIPITATION CHANCES LATE THIS
WEEK AS WELL AS TEMPERATURES.  OVERALL MODEL GUIDANCE TRYING TO
DEPICT LOW AMPLITUDE LONG WAVE RIDGING ACROSS THE CENTRAL UNITED
STATES BY FRIDAY.  HOWEVER...STRONG MID-LVL SHORTWAVE IS EXPECTED TO
DROP SOUTHWARD OUT OF SOUTHERN CANADA BY THURSDAY NIGHT.  A HIGH
DEGREE OF VARIABILITY EXISTS AS TO THE STRENGTH AND LOCATION OF
THIS TROUGH...AS MODELS CONTINUE TO STRUGGLE TO RESOLVE WEAKER
MID-LVL WAVES TRANSVERSING THROUGH THE CENTRAL PLAINS PRIOR TO
FRIDAY. REGARDLESS...SLOW MOVING FRONTAL BOUNDARY WILL TRY TO DROP
INTO THE CWA ON FRIDAY...WITH POTENTIAL FOR ADDITIONAL EXCESSIVE
RAINFALL FRIDAY AND INTO EARLY SATURDAY.

FRONTAL BOUNDARY IS EXPECTED TO DROP TO THE SOUTH OF THE REGION BY
SATURDAY AFTN...AS SHORTWAVE TROUGH DEEPENS OVER THE GREAT LAKES.
THIS WOULD INDUCE NW FLOW ACROSS THE REGION FOR THE SAT-MON TIME
PERIODS AND WITH MOISTURE SHUNTED TO THE SOUTH...GENERALLY DRY
CONDITIONS.  HAVE REMAINED COOLER THAN CURRENT HPC GUIDANCE GIVEN
THE FLOW PATTERN AND LIKELY SATURATED GROUNDS.  TEMPS WILL GENERALLY
RUN IN THE UPPER 80S...WITH 90 DEGREES NOT OUT OF THE QUESTION
COMPLETELY.

WHILE ONLY SPECULATION AT THIS POINT GIVEN MODEL UNCERTAINTY...SEEMS
AS IF TYPICALLY STRONG MID-LVL RIDGING WILL REMAIN AT BAY THROUGH
MUCH OF NEXT WEEK.  THIS WILL ONCE AGAIN LEAVE THE REGION IN A
RATHER UNSETTLED PATTERN INDICATIVE OF INCREASING MOISTURE...WEAK-MID LVL
SHORTWAVES...AND ON AND OFF PRECIPITATION BY EARLY NEXT WEEK.  AS A
RESULT HAVE INTRODUCED SLIGHT CHANCE POPS FOR THE MON NIGHT THROUGH
WED TIME FRAME.

DUX

.AVIATION...

FOR THE 00Z TAFS...THUNDERSTORMS WILL AFFECT THE TERMINALS THIS
EVENING AS A WEAK UPPER LEVEL STORM SYSTEM MOVES EAST INTO NRN MO.
BEST TIMING IS BTWN 01-04Z BUT AMENDMENTS WILL LIKELY BE ISSUED TO
ADJUST TIMING. THREAT OF CONVECTION WILL END AFT 06Z AS THE SHORTWAVE
PASSES TO THE NORTHEAST. TEMPORARY MVFR CONDITIONS ARE PSBL WITH THE
CONVECTION.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 4 AM WEDNESDAY FOR MOZ004-MOZ012-MOZ013-
     MOZ020-MOZ021.

     FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR MOZ005-MOZ006-MOZ007-
     MOZ008-MOZ014-MOZ015-MOZ016-MOZ017-MOZ022-MOZ023-MOZ024-
     MOZ025-MOZ030-MOZ031-MOZ032-MOZ033-MOZ039-MOZ040.

KS...NONE.
Hazardous weather outlook, Jun 24, 12:54 PM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1254 PM CDT TUE JUN 24 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251745-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1238 PM CDT TUE JUN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE EARLY MORNING THUNDERSTORMS ACROSS THE OUTLOOK AREA HAVE
DIMINISHED SIGNIFICANTLY IN COVERAGE EARLY THIS AFTERNOON.

HOWEVER...A WARM FRONT FROM JUST SOUTH OF KANSAS CITY TO 50 MILES
SOUTH OF SEDALIA WILL LIFT SLOWLY NORTHWARD...ALLOWING A WARMER AND
MORE HUMID AIRMASS TO SPREAD ACROSS THE REGION. AS SUNSHINE RETURNS
TO AT LEAST SOUTHERN PORTIONS OF THE OUTLOOK AREA BY
AFTERNOON...STRONG INSTABILITY WILL FOCUS RENEWED THUNDERSTORM
DEVELOPMENT ALONG AND NORTH OF THIS FRONT LATE THIS AFTERNOON AND
TONIGHT. THE FRONT IS EXPECTED TO MOVE NORTH TO NEAR THE INTERSTATE
70 CORRIDOR BY LATE THIS AFTERNOON AND SLOWLY RETREAT NORTH
OVERNIGHT. AN APPROACHING UPPER LEVEL STORM SYSTEM WILL ALSO AID IN
THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT
TO THE SOUTH OF INTERSTATE 70.

SOME OF THE THUNDERSTORMS ACROSS THE OUTLOOK AREA MAY BE SEVERE THIS
AFTERNOON AND TONIGHT WITH LARGE HAIL AND DAMAGING WINDS. IN
ADDITION...ISOLATED TORNADOES ARE ALSO POSSIBLE IN THE VICINITY OF
THE WARM FRONT. THE TORNADO THREAT IS GENERALLY ALONG AND NORTH OF
INTERSTATE 70.

THUNDERSTORMS WILL ALSO BE MOST NUMEROUS ALONG AND NORTH OF THE
MISSOURI RIVER TONIGHT. GIVEN THE MORNING RAINFALL... THIS SETUP
WILL PROVIDE FOR A THREAT OF FLASH FLOODING THIS AFTERNOON AND TONIGHT IN A
CORRIDOR FROM INTERSTATE 70 TO ROUTE 36 IN NORTHERN MISSOURI.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

DISTURBED WEATHER PATTERN WILL CONTINUE THROUGH THE NEXT SEVERAL
DAYS WITH REPEATED CHANCES AT THUNDERSTORMS THROUGH SATURDAY...MAINLY
DURING THE NIGHTTIME AND EARLY MORNING HOURS. THUNDERSTORM CHANCES
WILL BE GREATEST TOWARD THE IOWA BORDER. HEAVY RAINFALL IS GENERALLY
THE MAIN CONCERN WITH ANY THUNDERSTORMS THROUGH THE PERIOD...BUT
SEVERE WEATHER CANNOT BE RULED OUT... ESPECIALLY ON FRIDAY AND
SATURDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...WITH
THE GREATEST THREAT GENERALLY ALONG AND NORTH OF INTERSTATE 70.

DB

In the hours before

Local storm report, Jun 24, 10:38 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1038 PM CDT TUE JUN 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     BLIZZARD         8 W CARROLLTON          39.36N 93.65W
06/24/2008                   CARROLL            MO   LAW ENFORCEMENT

            WATER OVER JJ HIGHWAY.

&&

PC
Special weather statement, Jun 24, 10:38 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1038 PM CDT TUE JUN 24 2008

MOZ031-032-039-250430-
CARROLL-CHARITON-SALINE-
1038 PM CDT TUE JUN 24 2008

...SIGNIFICANT WEATHER ALERT FOR CENTRAL CHARITON...EASTERN CARROLL
AND NORTHERN SALINE COUNTIES UNTIL 1130 PM CDT...

AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BOSWORTH...OR 9 MILES EAST OF
CARROLLTON...MOVING EAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  BRUNSWICK BY 1055 PM CDT.
  KEYTESVILLE BY 1115 PM CDT.

THE TOWNS OF DE WITT...TRIPLETT AND DALTON ARE ALSO IN THE PATH OF
THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

DEROCHE
Local storm report, Jun 24, 10:39 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1039 PM CDT TUE JUN 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     FLASH FLOOD      8 W CARROLLTON          39.36N 93.65W
06/24/2008                   CARROLL            MO   LAW ENFORCEMENT

            WATER OVER JJ HIGHWAY.

&&

PC
Local storm report, Jun 24, 10:40 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1040 PM CDT TUE JUN 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             8 S HIGBEE              39.19N 92.51W
06/24/2008  E1.00 INCH       HOWARD             MO   PUBLIC

&&

GAMIS
Local storm report, Jun 24, 10:41 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1041 PM CDT TUE JUN 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             10 S HIGBEE             39.16N 92.51W
06/24/2008  E0.88 INCH       HOWARD             MO   PUBLIC

&&

GAMIS
Special weather statement, Jun 24, 11:08 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1108 PM CDT TUE JUN 24 2008

MOZ013-014-250500-
DAVIESS-DE KALB-
1108 PM CDT TUE JUN 24 2008

...SIGNIFICANT WEATHER ALERT FOR DAVIESS AND SOUTHEASTERN DEKALB
COUNTIES UNTIL MIDNIGHT CDT...

AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MAYSVILLE...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  GALLATIN BY 1150 PM CDT.

THE TOWNS OF WEATHERBY...WINSTON...SANTA ROSA...ALTAMONT AND JAMESON
ARE ALSO IN THE PATH OF THIS STORM.

NICKEL SIZE HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM.

DEROCHE

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 9:05 PM CDTAreal Flood AdvisoryEAXHarrison, Mercer, Putnam6 hr
Jun 24, 9:18 PM CDTAreal Flood AdvisoryEAXCarroll, Ray6 hr
Jun 24, 9:53 PM CDTSevere Thunderstorm WarningEAXCarroll37 min
Jun 24, 10:17 PM CDTFlash Flood WarningEAXCarroll6 hr
Jun 24, 10:45 PM CDTAreal Flood AdvisoryEAXAdair, Daviess, Grundy, Harrison, Linn, Livingston and 4 more6 hr
Jun 24, 10:52 PM CDTAreal Flood AdvisoryEAXChariton, Linn, Macon, Randolph6 hr
Jun 25, 12:30 AM CDTAreal Flood WarningEAXSaline11 hr
Jun 25, 12:39 AM CDTAreal Flood AdvisoryEAXDeKalb, Gentry5 hr
Jun 25, 12:44 AM CDTFlash Flood WarningEAXAdair, Linn, Macon5 hr
Jun 25, 12:58 AM CDTFlash Flood WarningEAXDaviess, DeKalb, Gentry, Grundy, Harrison5 hr
Jun 25, 1:45 AM CDTFlash Flood WarningEAXCarroll, Chariton, Linn, Livingston5 hr
Jun 25, 3:05 AM CDTFlash Flood WarningEAXCarroll, Chariton, Macon, Randolph6 hr
Jun 25, 3:29 AM CDTAreal Flood WarningEAXGentry, Grundy, Harrison, Mercer, Sullivan, Worth12 hr
Jun 25, 4:26 AM CDTAreal Flood WarningEAXCarroll12 hr
Jun 25, 4:47 AM CDTAreal Flood WarningEAXAdair12 hr
Jun 25, 5:02 AM CDTAreal Flood WarningEAXDaviess, Grundy, Linn, Livingston, Sullivan12 hr
Jun 25, 5:45 AM CDTAreal Flood WarningEAXAdair, Linn, Macon12 hr
Jun 25, 6:13 AM CDTAreal Flood WarningEAXDaviess, Gentry, Grundy, Harrison12 hr
Jun 25, 6:49 AM CDTAreal Flood WarningEAXCarroll, Chariton, Linn, Livingston10 hr
Jun 25, 7:27 AM CDTAreal Flood WarningEAXPutnam, Schuyler9 hr
Jun 25, 8:52 AM CDTAreal Flood WarningEAXChariton, Macon, Randolph8 hr
Jun 25, 3:28 PM CDTAreal Flood WarningEAXGentry, Grundy, Harrison, Mercer, Sullivan63 min
Jun 25, 3:52 PM CDTAreal Flood WarningEAXDaviess, Gentry, Grundy, Harrison, Mercer, Sullivan23 hr
Jun 25, 4:07 PM CDTAreal Flood WarningEAXCarroll, Chariton, Linn, Livingston23 hr
Jun 25, 4:20 PM CDTAreal Flood WarningEAXAdair, Macon, Randolph23 hr

Nearby

Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.